Identifying new drugs associated with pulmonary arterial hypertension: a WHO pharmacovigilance database disproportionality analysis.
AIMS: Since the'60s several drugs have been linked to the onset or aggravation of pulmonary arterial hypertension (PAH): dasatinib, some amphetamine like appetite suppressants (aminorex, fenfluramine, dexfenfluramine, benfluorex) and recreational drugs (methamphetamine). Moreover, in numerous cases the implication of other drugs with PAH have been suggested, but the precise identification of iatrogenic aetiologies of PAH is challenging given the scarcity of this disease and the potential long latency period between drug intake and PAH onset. In this context, we used the World Health Organization's pharmacovigilance database, Vigibase, to generate new hypotheses about drug associated PAH.
METHODS: We used Vigibase, the largest pharmacovigilance database worldwide to generate disproportionality signals through the Bayesian neural network method. All disproportionality signals were further independently reviewed by experts in pulmonary arterial hypertension, pharmacovigilance and vascular pharmacology and their plausibility ranked according to WHO causality categories.
RESULTS: We included 2,184 idiopathic PAH cases, yielding a total of 93 disproportionality signals. Among them, 25 signals were considered very likely, 15 probable, 28 possible and 25 unlikely. Notably, we identified four new protein kinases inhibitors (lapatinib, lorlatinib, ponatinib and ruxolitinib), one angiogenesis inhibitor (bevacizumab), some chemotherapeutics (etoposide, trastuzumab), antimetabolites (cytarabine, fludarabine, fluorouracil, gemcitabine) and immunosuppressants (leflunomide, thalidomide, ciclosporin).
CONCLUSIONS: Such signals represent plausible adverse drug reactions considering the knowledge of iatrogenic PAH, the drugs' biological and pharmacological activity and the characteristics of the reported case. Although confirmatory studies need to be performed, the signals identified may help clinicians envisage an iatrogenic etiology when faced with a patient who develops PAH.
|ジャーナル名||British journal of clinical pharmacology|
|投稿者||Hlavaty, Alex; Roustit, Matthieu; Montani, David; Chaumais, Marie-Camille; Guignabert, Christophe; Humbert, Marc; Cracowski, Jean-Luc; Khouri, Charles|
|組織名||Pharmacovigilance Unit, Grenoble Alpes University Hospital, Grenoble, France.;Clinical Pharmacology Department INSERM CIC1406, Grenoble Alpes University;Hospital, Grenoble, France.;HP2 Laboratory, Inserm U1300, Grenoble Alpes University -, Grenoble, France.;INSERM UMR_S 999 <<Pulmonary Hypertension: Pathophysiology and Novel Therapies>>,;Hopital Marie Lannelongue, Le Plessis-Robinson, France.;Universite Paris-Saclay, Faculte de Medecine, Le Kremlin-Bicetre, France.;Assistance Publique - Hopitaux de Paris (AP-HP), Service de Pneumologie, Centre;de reference Maladie Rares de l'Hypertension Pulmonaire, Hopital Bicetre, Le;Kremlin-Bicetre, France.;Universite Paris-Saclay, Faculte de Pharmacie, Chatenay Malabry.;Assistance Publique - Hopitaux de Paris (AP-HP), Service de Pharmacie, Hopital;Bicetre, Le Kremlin-Bicetre, France.|